It is currently Thu Dec 08, 2016 8:48 pm

Free Newsletter

The Pill?

Anything and everything concerning weight loss.

Moderator: Moderators

The Pill?

Postby Leenie » Sat Apr 14, 2007 9:48 pm

hey have recently decided after much agonising (and an 'accident') to go on the pill. my biggest reason for not wanting to do this was because everyone told me that it made you put on weight and then not be able to shift it (decided that a couple of kg was better than an unwanted pregnancy at this stage). anyway was just wondering what other peoples experiences were with weight loss/gain on the pill
[url=http://www.TickerFactory.com/weight-loss/waz05aR/]
Image
[/url]
Leenie
 
Posts: 41
Joined: Sun Nov 12, 2006 9:08 am
Location: ballarat

Postby Kathryn W » Sat Apr 14, 2007 10:54 pm

Hi Leenie,

There are certain brands which are better for maintaining/loosing weight. Your doctor would probably know the best ones but Yasmin is good.

Hope that helps!

Kathryn

[url=http://www.TickerFactory.com/weight-loss/w42zbgv/]
Image
"The difference between the impossible and the possible lies in a person's determination."
Kathryn W
 
Posts: 4
Joined: Sat Apr 14, 2007 8:07 pm
Location: Melbourne

Postby dancer » Sat Apr 14, 2007 11:19 pm

The very first pill I went on made me gain weight, but I lost it.

I years later after being off the pill for awhile started a new one and it was fine no weight gain.

Diane was the best for me and great for my skin too.
Winners MAKE things happen,
Losers LET things happen.

[url=http://www.TickerFactory.com/weight-loss/w8P4eP1/]
Image
[/url]
User avatar
dancer
 
Posts: 125
Joined: Sat Jan 13, 2007 11:30 am
Location: Melbourne

Postby Biddi » Sat Apr 14, 2007 11:50 pm

I have always been overweight. When I started the pill (in my late teens), I put on even more weight.
It hasn't budged...yet.
Image
Biddi
 
Posts: 13
Joined: Fri Apr 13, 2007 7:02 pm
Location: Brisvegas

Postby Fairie » Sat Apr 14, 2007 11:52 pm

I had to be careful which ones I took because it changed the pigmentation of my skin and now I have light & dark areas all over my body. :x
-Fay-

[url=http://www.TickerFactory.com/weight-loss/wSDGUdx/]
Image
[/url]
User avatar
Fairie
 
Posts: 1503
Joined: Thu Jul 21, 2005 10:01 pm
Location: Adelaide SA

Postby kate_turner2000 » Sun Apr 15, 2007 10:01 am

you are better off discussing it with your dr to see which one is best for you. i was worried about the weight gain i had but also worried about my acne. the dr said he could put me on something stronger to help the acne but it will still make me put on weight-lose lose situation i think.

i had implanon in for 2 years because i kept forgetting to take the pill and i was the censored from hell! it made me put on MORE weight and i was quite depressed. my periods would come and go when they pleased, it didnt make a difference for my acne or anything beneficial that way- probably because of the certain type of hormone in it didnt work on that sort of problem.

i wasnt on any contraception for a couple of years because i wasnt having censored! but then i went back on the pill nad have been taking it since in conjunction with condoms.
User avatar
kate_turner2000
 
Posts: 13910
Joined: Wed Aug 16, 2006 11:59 am
Location: Central Coast NSW

Postby Vegetable » Sun Apr 15, 2007 10:33 am

I had the depro provera injection about 6 years ago, which made me gain about 15 kgs, but I put it down to my increased appetite rather than the injection itself. It made me really really depressed (after using the depro I actually found out I have Bipolar disorder, I have been on meds and seeing a psychiatrist for the past 5 years now)Although I am not having censored (single :roll: ) I am currently on the pill Mycrogynon which is really really high estroegen to counteract some of the meds I am on (which can make me fired up and agro) I have managed to lose 26 kgs, and had no side effects whatsoever. The dr did warn me though that with high estreogen it can make cancer cells grow faster xx
Vegetable
 
Posts: 340
Joined: Sun Feb 04, 2007 9:03 am

Postby Leenie » Sun Apr 15, 2007 11:29 am

i think i am on mycrogynon and i appear to be losing weight but i have only been taking it for a few weeks so i dont know if it is me or something to do with the pill. am concerned about the high oestrogen levels though because i have a family history of breast cancer which my dr never asked me about.
will have to discuss it with him when i go back in a couple of weeks.
[url=http://www.TickerFactory.com/weight-loss/waz05aR/]
Image
[/url]
Leenie
 
Posts: 41
Joined: Sun Nov 12, 2006 9:08 am
Location: ballarat

Postby Leenie » Sun Apr 15, 2007 11:31 am

p.s. thanks everyone!!

also to vegetable is it the pill that makes u moody, or all the meds that you are on? i appear to have been moody since taking the pill but again that could just be coincidence with outside factors
[url=http://www.TickerFactory.com/weight-loss/waz05aR/]
Image
[/url]
Leenie
 
Posts: 41
Joined: Sun Nov 12, 2006 9:08 am
Location: ballarat

Postby catclawz » Sun Apr 15, 2007 12:09 pm

I agree with Kate about the Implanon.. not only did i gain weight but it also had another side effect that i didn't realise until it was taken out.. it virtually killed libido, my sister still has one in her arm and i asked her how it was affecting her and she agreed she had not felt the same since having it in.

I am currently not using any hormonal contracteption but have been considering getting the type of IUD.. has anyone had experience with is?
[url=http://www.TickerFactory.com/weight-loss/wKGbOOn/]
Image
[/url]
User avatar
catclawz
 
Posts: 35
Joined: Fri Apr 13, 2007 12:55 pm
Location: Frankston, Melbourne

Postby talia11 » Sun Apr 15, 2007 12:11 pm

I was on the pill for years and when i went off about 12 months ago, I didn't see any change on my weight at all. I was onit form 16 so I can't say much about weigth gain, but as far as I could see it didn't affect me in that way at all.
Carmen - Weight Watchers -Goal 72kg

Image

Image
User avatar
talia11
 
Posts: 194
Joined: Sat Mar 10, 2007 4:54 pm
Location: Wollongong, NSW

Postby Vegetable » Sun Apr 15, 2007 12:51 pm

No, the grumpyness/anxiety/fired up feelings are from my medication (but It is far better than how I was off my medication, that was a really terrible time for me) Actually the microgynon makes me feel calmer, more level. My Psychiatrist says that estroegen is proven to help mood stabilisers/anti depressants work better, so maybe that's why. As far as the fact that it causes cancer cells to grow faster, that is a concern, but because of my medical history (mentally) its a risk I am willing to take. I just have to have more frequent pap smears and check my breasts constantly. Definately chat to your dr. I dont know, maybe there are different strengths of our pill? Definately chat to your gp though :) xx
Vegetable
 
Posts: 340
Joined: Sun Feb 04, 2007 9:03 am

Postby kate_turner2000 » Sun Apr 15, 2007 12:56 pm

just thought id state that i have been on the pill since 14 because of period problems- damn pcos! not because i was sexually active at that age- hell no!

i looked at getting mirena iud after having heidi but i chickened out!
User avatar
kate_turner2000
 
Posts: 13910
Joined: Wed Aug 16, 2006 11:59 am
Location: Central Coast NSW

Postby Chelle » Sun Apr 15, 2007 3:26 pm

If you have any concerns about putting on weight with the pill, go & seek advice from the doctors, some pills don't make you put on weight & some do.
Image
User avatar
Chelle
 
Posts: 3334
Joined: Fri Feb 09, 2007 7:31 pm
Location: Raymond Terrace - Newcastle

Postby Mandie » Sun Apr 15, 2007 3:47 pm

As has already been said, it's best to discuss contraception options with your doctor. There are a lot of options out there (more than most people realise!), so there will be something suitable for you.

Personally, I take Yasmin and my weight didn't go up or down when I started taking it.

There are some pills that are considered better for skin, like Diane-35 and Brenda... Yasmin is one of the few that is not associated with weight gain as a side effect. Although, the weight gain experienced on other pills is usually minimal and temporary, and according to most of my friends, in the breast area...

IUDs can be useful, implanon works great for some people and not other, the depo injections also work really well for some people. Just need to make an appointment to discuss all of these with your doctor.

There's some great information at the FPWA (family planning WA) website at http://www.fpwa.org.au.

Oh, and remember - if you are NOT in a completely trustworthy monogamous relationship, or you DEFINITELY DEFINITELY can't have children right now, always combine your contraceptive pill with condoms... the pill doesn't prevent STDs!
User avatar
Mandie
 
Posts: 2811
Joined: Thu Jul 27, 2006 11:34 pm
Location: Perth

Next

Return to Weight loss Talk

Who is online

Users browsing this forum: Yahoo [Bot] and 2 guests